Earlier this year, my father was diagnosed with stage 4 RCC. One of this kidneys was then removed. An MRI after the surgery showed that there was a spread in his spine and lymph nodes around the kidney, although the doctor was optimistic about it since he said the bulk of the cancer was removed and only specs of them were left. This gave us a lot of hope.
They started him on 4 tables of Votrient a day and he did NOT handle it well at all. He lost so much weight and could not eat because his mouth and throat were full of sores. He was brought to the ER a few times for IV because he couldn't swallow even water. But 3 months after taking 4 tablets a day, his MRI showed positive results. No further metastasis and it was shrinking. However, the doctor said that 4 tablets a day was hindering his quality of life, the oncologist then reduced his dosage to 2 tablets a day. Yet still, it seems his body cannot handle it. Although he is able to eat now, he is still losing too much weight and sores would appear on his hands and feet, impairing his ability to walk or hold things.
Today the onco decided he should stop Votrient completely. He said that my father was losing way too much weight. He ordered a CT scan to see if the Votrient was still working with him but he informed us that he is suggesting immunotherapy. He said that maybe Votrient isn't the right treatment for my father. I tried doing some research and I can't seem to find much written about people's experience with immunotherapy? Can anyone please shed light on this for me? I'm very nervous. Also, do you reckon we should get a second opinion?
Well going on 10 days with silence from dear son. Thinking I'm doing the right thing in giving him space, I know in my 20's I was breaking away from the "maternal" and wanting to 'find my own way'...ha ha...still searching at 65 and wishing my Dear Mom was here.I found a Really Good Book called " Space Of Love" by Gail Nobel...speaks to Mother Child relationship and understanding Autism. Truly...
Hi ThereIve been on lithium for 4 years, Ive noticed my skin feels and looks like shoe leather with bumps. I just wondered if anyone else has these side effects? if so what do they use to soften your skin? TIA